Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 15, 2003, 10:00 PM CDT for Oconto County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2003, 10:00 PM CDT (03:00 UTC)
- Expired
- Apr 15, 2003, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 42 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
602
WUUS53 KGRB 160300
SVRGRB
WIC083-160345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
959 PM CDT TUE APR 15 2003
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OCONTO COUNTY IN WISCONSIN
* UNTIL 1045 PM CDT
* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM
WAS LOCATED 5 MILES SOUTHWEST OF OCONTO FALLS. THAT PLACES IT 15
MILES EAST OF SHAWANO. IT WAS MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
OCONTO FALLS BY 1005 PM CDT
SPRUCE BY 1010 PM CDT
LENA BY 1020 PM CDT
IF YOU ARE IN THE WARNED AREA...PREPARE FOR HAIL AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
FREQUENT CLOUD-TO-GROUND LIGHTNING IS LIKELY. IF OUTDOORS...STAY AWAY
FROM ISOLATED HIGH OBJECTS SUCH AS TREES. ALSO AVOID METAL OBJECTS.
LAT...LON 4494 8836 4485 8825 4477 8818 4474 8801
4502 8782
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 15, 10:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1000 PM CDT TUE APR 15 2003
TOTALLY BIZZARE WX SITN IN PROGRESS ACRS THE AREA. VERY COLD AIR
CHARGING SWD AT LOW-LEVELS CREATING ATMOSPHERE SO FAVORABLE FOR HAIL
THAT WE ARE GETTING SVR CRITERIA HAIL FM REALATIVELY WK LOOKING STORMS.
DECIDED TO CHG WINTER STORM WATCH TO WINTER WX ADVISORY AND START IT
IMMEDIATELY. TSTMS WITH HAIL WL SPREAD NE ACRS THE REST OF THE AREA WITH
PCPN TRANSITIONING TO MAINLY SLEET DURING THE NGT. IF NOT FOR THE VERY
WARM GROUND...PROBABLY WOULD HAVE GONE WITH A WINTER STORM WARNING.
HOWEVER...WARM SFC TEMPS SHOULD LIMIT ACCUMULATIONS.
FLOODING ALSO BECOMING A CONCERN. WL ISSUE A FLOOD WATCH TO COVER THE
RUNOFF FROM THE RAINS AS WELL AS THE MELTING OF THE SLEET/HAIL. GROUND
NOT THAWED ALL THE WAY DOWN...SO WATER WL NOT DRAIN AS WELL AS IT DOES
DURING THE SUMMER.
UPDATED PRODUCT SUITE WL BE OUT ASAP.
.GRB...WINTER WEATHER ADVISORY TONIGHT AND WEDNESDAY
WIZ005-010>013-
WINTER WEATHER ADVISORY TONIGHT AND WEDNESDAY
FLOOD WATCH TONIGHT INTO WEDNESDAY NIGHT
WIZ018-019-021-
FLOOD WATCH TONIGHT INTO WEDNESDAY NIGHT
WIZ020-022-030-031-035>040-073-074-
SKOWRONSKI
WWW.CRH.NOAA.GOV/GRBHazardous weather outlook, Apr 15, 11:45 AM CDT, 10 hours 15 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161645- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT TUE APR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. LARGE HAIL IS THE PRIMARY THREAT FROM THESE STORMS. A COLD FRONT WILL CONTINUE TO SINK SLOWLY SOUTH ACROSS WISCONSIN THIS AFTERNOON. SOUTH OF THE FRONT...TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE MIDDLE 80S. MEANWHILE TO THE NORTH...TEMPERATURES WILL FALL INTO THE 50S. THIS CONTRAST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. COLD TEMPERATURES ALOFT COULD RESULT IN THUNDERSTORMS WITH LARGE HAIL IN THE EAST CENTRAL AND CENTRAL PORTIONS OF THE STATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING RAIN...SLEET OR SNOW IS LIKELY IN NORTH CENTRAL AND NORTHEAST WEDNESDAY AND WEDNESDAY NIGHT. SOME ACCUMULATION IS POSSIBLE. SOME SLEET OR FREEZING RAIN MAY OCCUR FARTHER SOUTH IN CENTRAL AND EAST CENTRAL WISCONSIN WEDNESDAY NIGHT. LOW PRESSURE SYSTEM IS FORECAST TO MOVE SOUTH OF THE FORECAST AREA ON WEDNESDAY AND THURSDAY...PRODUCING PRECIPITATION ACROSS MUCH OF THE FORECAST AREA. COLDER AIR WILL ARRIVE ON NORTHEAST WINDS...SETTING THE STAGE FOR FROZEN OR FREEZING PRECIPITATION. THE NATIONAL WEATHER SERVICE MAY ISSUE WINTER STORM WATCHES...OR ADVISORIES LATER THIS AFTERNOON FOR THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A LINE FROM RHINELANDER TO STURGEON BAY. KALLAS WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Apr 15, 6:25 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
0625 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM IOLA WI 1.50 IN HAIL
04/15/03 WAUPACA REPORTED BY SPOTTER
KURIMSKILocal storm report, Apr 15, 7:29 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0727 PM LUXEMBURG WI 1 INCH HAIL
04/15/03 KEWAUNEE PUBLIC REPORT
PLHLocal storm report, Apr 15, 7:58 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0755 PM FLINTVILLE WI 1 INCH HAIL
04/15/03 BROWN REPORTED BY SPOTTER. HAIL
SIZE RANGED FROM 1/2 INCH
TO 1 INCH AND COMPLETELY
COVERED THE GROUND
JSLocal storm report, Apr 15, 8:02 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM SUAMICO WI 1.75 INCH HAIL
04/15/03 BROWN REPORTED BY SHERIFF
JSLocal storm report, Apr 15, 8:33 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
833 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0828 PM 2 SW BRUSSELS WI 1 INCH HAIL
04/15/03 DOOR REPORTED BY SHERIFF
JSLocal storm report, Apr 15, 8:44 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
844 PM CDT TUE APR 15 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM PENSAUKEE WI 1 INCH HAIL
04/15/03 OCONTO REPORTED BY SPOTTER
JSThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 47 min |
| Apr 15, 7:23 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 67 min |
| Apr 15, 7:38 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 37 min |
| Apr 15, 8:17 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.